[vc_row][vc_column][vc_custom_heading text=”HEROIN OVERDOSE” font_container=”tag:h1|text_align:left” use_theme_fonts=”yes”][vc_column_text]Heroin is a powerful, illegal street drug that is derived from the opium poppy. As soon as it is taken, it moves quickly to affect the brain. As the user builds tolerance, more of the drug is required to achieve the same effects, and taking larger doses may lead to an overdose.
WHAT IS HEROIN
Heroin was introduced as a medicinal drug for pain, but it was quickly illegalized when its addictive properties become apparent. In its pure form, it is white and highly potent. Cut heroin usually has a brown tinge and impurities added to it. Black tar heroin is black and tar like or hard, like a rock.
It works by moving quickly through the body and attaching to receptors in the brain that release dopamine. As it floods the body with dopamine, users report a rush of sensation and joy.
HEROIN WITHDRAWAL AND TOLERANCE
After long-term use, heroin users become dependent on the substance. Withdrawal symptoms can be painful and even life threatening. To avoid them, heroin users take more of the drug and the cycle continues. Using too much by accident or when there is still heroin in your system can lead to an overdose
Using for a period of time also creates tolerance to the drug, requiring higher doses for the same rush. As their body builds tolerance, the user increases the dose, which may cause an overdose.
SYMPTOMS OF OVERDOSE
Because heroin acts so quickly, an overdose can occur just minutes after taking the drug. Symptoms of a heroin overdose include:
- Difficulty breathing
- Decreased breathing
- Stomach cramps
- Dilated pupils
- White patches on the tongue
- Drop in blood pressure
- Reduced heart rate
- Muscle spasms
- Dry mouth
- Bluish tinge to the mouth
- Bluish tinge on the fingernails
If not treated immediately, these symptoms can lead to coma, brain damage, and death.
If you suspect someone is experiencing a heroin overdose, call emergency services immediately. Symptoms can change in a matter of seconds and death is a real possibility. Calling as soon as symptoms appear will provide the greatest chance of survival.
Once under the care of doctors, they may use certain medications or other means to counteract the effects of the drug. Some heroin is cut with dangerous substances that complicate matters, though, and the best way to avoid an overdose is to avoid using heroin.
Heroin is a highly addictive substance that adversely affects the lives of those who use it. Developing a dependency and tolerance are both steps toward an overdose. If you or a loved one is battling heroin addiction, request the help of a professional today.[/vc_column_text][/vc_column][/vc_row][vc_row][vc_column][/vc_column][/vc_row]